Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 30, 2021, 4:01 PM EDT for City of Buena Vista, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 30, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 40
County City of Buena Vista, VA
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
458
WWUS81 KRNK 302001
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Mon Aug 30 2021
VAZ023-024-034-035-302030-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
401 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southwestern
Rockbridge, north central Bedford, east central Botetourt and west
central Amherst Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Natural Bridge, or 8 miles west of Glasgow, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buena Vista...
Glasgow...
Big Island...
Snowden...
and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 7967 3772 7965 3773 7938 3751 7931
TIME...MOT...LOC 2001Z 280DEG 14KT 3765 7960
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BMGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:59 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 30, 3:59 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
359 PM EDT Mon Aug 30 2021
.SYNOPSIS...
Warm and humid weather will persist through Tuesday. Rain
chances increase significantly by Tuesday night and continue
through Wednesday as the remnants of Ida reach the central
Appalachians. In the wake of Ida, high pressure will build in
from the northwest for drier and less humid weather by the
weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM EDT Monday...
Chance of rain remains north of I-64 west of Lexington until
Tuesday afternoon...
Main axis of showers and thunderstorms remains along and south
of a cold front that extended from Pennsylvania to central
Missouri. Greatest areal coverage will be north of a Lexington
to Lewisburg line tonight and shifts north on Tuesday morning.
As Tropical Storm Ida reaches the Tennessee Valley on Tuesday
afternoon, coverage of showers and thunderstorms will increase
from west to east across southwest Virginia, southeast West
Virginia and northwest North Carolina. Have slightly sped up
arrival time of higher probability of precipitation in the
mountains and foothills for Tuesday afternoon.
Clouds and rain have held temperatures in the lower 70s from
Bluefield into the Mountain Empire area. Surface dew points were
in the mid 60s to lower 70s. Locations that had rain today and
where clouds clear out in the evening will again have patchy fog
overnight.
Highs on Tuesday will be a couple of degrees cooler than today
due to the increase of cloud cover and precipitation. Stayed
close to the NBM and short term blend for highs on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 100 PM EST Monday...
Remnants of Tropical Storm Ida to cross the region with a
heavy rain/flooding potential, gusty winds, and tornadoes
possible...
Tuesday night is expected to begin with the remnants of Ida over
central TN, heading northeast. A strong southerly moisture feed will
already be over the western half of the region since Monday
afternoon. This moisture trajectory will continue through Tuesday
night, with the axis expanding in width, and spreading eastward
through the night. A Flash Flood Watch already will be in effect for
our mountains and foothills region. Rainfall amounts across this
region is expected to average three-quarters of an inch to one and
one-half inches through the night across the mountains (locally
higher amounts possible), with lesser amounts heading eastward
across the Piedmont. The area along and east of a Yanceyville, NC to
Buckingham, VA line may only receive up to one-tenth of an inch
through daybreak Wednesday.
Another concern for the region late Tuesday night into early
Wednesday will be the potential for tornadoes. As is common for
tropical systems, and remnants thereof, expect high values of 0-3km
storm relative helicity around 200 to 300 m2/s2 across the area late
Tuesday night, along with MUCAPE values approaching 500 J/kg. While
CAPE is not large, it does not have to be with such robust SRH
values. We will need to watch for quick spin-up tornadoes,
especially along any apparent feeder bands that may establish
themselves across the region, curving back into the center of the
remnant tropical system.
Finally, while tropical storm strength winds are not expected with
the system, do expect wind gusts to increase, especially at the
higher elevations. By daybreak Wednesday, some of the higher peaks
will experience gusts in the 25 to 35 mph range.
For Wednesday, the center of the remnants will be near the borders
of KY/TN/VA, starting to interact with an approaching cold front. As
Wednesday continues, the front and tropical remnants will start to
merge into one heavy rain producing system, especially over the area
with the Flash Flood Watch. As the day progresses, the remnants of
Ida will favor tracking along the cold front, taking the greatest
amounts of rainfall north of our area. However, the area still will
be on the wet side, especially the west. Across the eastern
sections, the tornado concern will continue, if not increase a bit
during the day if any breaks in the cloud cover can develop and
increase MUCAPE value closer to, if not slightly over, 1000 J/kg,
all the while still encountering 0-3km SRH numbers in the 200-300
m2/s2 range.
Rainfall amounts will continue to be greatest across the foothills
and mountains on Wednesday, with totals averaging an additional one
to two inches, again with locally higher amounts. Across the
Piedmont region, amounts more in the range of three-quarters of an
inch to one and one-quarter inches are more probable. Locally higher
amounts are possible here too.
Wednesday night, the precipitation will exit our region from
southwest to northeast as the front/remnant low combo tracks toward
and across the Mason-Dixon line. The potential for additional storms
and isolated tornadoes will continue in the far eastern and
northeastern sections of the area through the evening hours.
Rainfall amounts will be heaviest across the east and northeast
where an additional one-quarter to three-quarters of an inch are
possible.
By Thursday, most of the deterministic models are favoring a dry
forecast for the region with the precipitation associated with the
remnants of Ida east and northeast of the region. However, the upper
trough associated with the aforementioned surface cold front will be
crossing the area. It is possible there may be enough instability
aloft from increased lapse rates the associated cold pool for some
isolated showers to develop.
By Thursday night, this upper trough will be east of the region and
surface high pressure will be building in from the west. Look for a
a dry and notably cooler night.
Temperatures during this portion of the forecast will average about
five to ten degrees cooler for the highs, and five to ten degrees
milder for the lows. The exception will be Thursday night when low
temperatures are expected to be about five degrees cooler than
normal.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 120 PM EDT Monday...
A dry and less humid stretch of weather in the wake of Ida
for the weekend...
High pressure looks to dominate the extended with the exception
of a weak frontal passage Sunday into Monday and again midweek.
The bigger story will be the lowering humidity and cooler air
for many Friday, Saturday, and Sunday. Some locations in the
mountains could see lows in the 40s with widespread low to mid
50s elsewhere through the weekend into early next week.
Mostly sunny skies will dominate Friday and Saturday with high
pressure overhead. By Sunday and Monday will add a few more clouds
as our weak frontal boundary moves on through. Once again rain
chances will be meager at best with this front and mainly confined
to the mountains according to the latest 12z model suite.
Expect highs to top out in the mid to upper 70s over the mountains
with low to mid 80s out east by Friday afternoon. Much of the same
can be expected Saturday through Tuesday with highs increasing by a
degree or two each afternoon.
Confidence remains moderate to high in the long term period.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 330 PM EDT Monday...
KLWB and KBLF will continue to have the threat of showers and
thunderstorms this evening. Isolated showers and thunderstorms
may impact KROA and KBCB with MVFR ceilings and visibilities.
The chance is lower at KDAN and KLYH so only included VCTS for a
couple of hours at those locations.
Fog will develop again overnight. But more cloud cover may be
coming in late from the west so did not take KLWB all the way
down to LIFR for early Tuesday morning. Any fog will dissipate
by mid morning on Tuesday.
Better areal coverage of showers and thunderstorms will not
reach southwest Virginia and southern West Virginia until after
the 18Z end of the TAF forecast period.
Below average confidence on ceiling and visibility.
Average confidence on wind.
Extended Aviation Discussion...
Tropical moisture and more widespread rainfall chances arrive by
late Tuesday and continue through Wednesday. This will result in
MVFR to IFR ceilings and visibility. Wind gusts up to 25 knots
are possible Tuesday afternoon and evening.
As the tropical system moves to the northeast, winds will turn
to the northwest with 20 to 30 knot wind gusts at the highest
elevations. Drier weather and less humid conditions expected in
the wake of Ida Thursday into the weekend.
&&
.HYDROLOGY...
As of 330 PM EDT Monday...
Flash Flood Watch has been expanded to the foothills of
the Blue Ridge...
Based on where there has been rainfall over the past 24 to 48
hours and the potential for more rain and heavy rainfall rates
Tuesday night and Wednesday, the Flash Flood Watch has been
expanded east into the foothills of the Blue Ridge from Virginia
into northern North Carolina.
As the tropical storm tracks to the east, surface and low level
winds will turn to the southeast and provide at least 3 to 6
hours up enhanced upslope along the eastern side of the Blue
Ridge Tuesday night and Wednesday. Models were also showing
decent upper diffluence Tuesday night and some impressive
precipitation potential placement on Wednesday. System will be
advecting in precipitable water values approaching 2.2 inches.
Expect that rainfall rates in any of the bands around the
tropical system have the potential for very heavy rainfall
rates. While Flash Flood Guidance is not especially low, rates
of 3-4 inches per hour are not out of the question.
Looking at the impact on the main stem rivers, at this time we
are keeping an eye on the Upper James and Greenbrier Rivers for
the potential to reach action stage but, overall impact will be
minimal. This event will have much more impact on the small
rivers, creeks and streams, and in the headwaters than on the
main stems of area rivers.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for VAZ007-009>020-022>024-032>035.
NC...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for NCZ001>004-018>020.
WV...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for WVZ042>044-507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...ET
AVIATION...KK
HYDROLOGY...DSHazardous weather outlook, Aug 30, 3:29 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 329 PM EDT Mon Aug 30 2021 NCZ005-006-VAZ043>047-058-059-311930- Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 329 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible through this evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Ida will be passing through the region late Tuesday through Wednesday. Showers and a few thunderstorms associated with Ida could bring torrential rains with flooding possible. Isolated strong to severe storms are possible with damaging winds and brief tornadoes the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 311930- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 329 PM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible this afternoon and evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, isolate strong to severe storms may bring a damaging wind and brief tornado threat Tuesday afternoon into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Aug 30, 12:44 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 4 W GALA 37.69N 79.89W
08/29/2021 BOTETOURT VA 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN BY THUNDERSTORM
WINDS NEAR THE INTERSECTION OF CRAIGS CREEK
ROAD AND ROARING RUN ROAD.
&&
16Local storm report, Aug 30, 12:52 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1252 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 NE EAGLE ROCK 37.64N 79.79W
08/29/2021 BOTETOURT VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG NARROW PASSAGE ROAD NEAR THE COMMUNITY
OF EAGLE ROCK.
&&
16Local storm report, Aug 30, 12:54 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 ENE MC COY 37.24N 80.61W
08/29/2021 M0.75 INCH MONTGOMERY VA FIRE DEPT/RESCUE
MINOR DAMAGE TO EXPOSED VEHICLE. CRACKED
SINGLE PANE GLASS ON OUTBUILDING.
0732 PM TSTM WND DMG 4 NE COPPER VALLEY 37.01N 80.48W
08/29/2021 MONTGOMERY VA PUBLIC
ONE TREE DOWN IN THE 5800 BLOCK OF CHESTNUT
RIDGE ROAD.
0830 PM TSTM WND DMG 3 NW SHAWSVILLE 37.20N 80.30W
08/29/2021 MONTGOMERY VA 911 CALL CENTER
*** 2 INJ ***
TREE DOWN ON A VEHICLE NEAR INTERSECTION OF
NORTHFORK ROAD AND SENECA HOLLOW ROAD. 2
PEOPLE TRANSPORTED TO HOSPITAL. INJURY
SEVERITY UNKNOWN.
0906 PM FLASH FLOOD 2 ENE MERRIMAC 37.20N 80.39W
08/29/2021 MONTGOMERY VA PUBLIC
CEDAR RUN ROAD AT SWEENY ROAD FLOODED.
VEHICLE DROVE INTO WATER, WATER CAME UP TO
HEADLIGHTS, AND SWIFT WATER RESCUE HAD TO BE
DONE. NO INJURIES. ROAD CLOSED.
0500 PM TSTM WND DMG 3 N NEW CASTLE 37.55N 80.11W
08/29/2021 CRAIG VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG C. C. MOUNTAIN ROAD.
0412 PM HAIL 1 NNW COVINGTON CITY 37.80N 79.99W
08/29/2021 M0.50 INCH CITY OF COVINGTON VA TRAINED SPOTTER
0430 PM HEAVY RAIN COVINGTON CITY 37.78N 79.98W
08/29/2021 E1.88 INCH CITY OF COVINGTON VA PUBLIC
STREET FLOODING AT ALLEGHENY AVE AND
CHESTNUT STREET.
0449 PM TSTM WND DMG 4 W GALA 37.69N 79.89W
08/29/2021 BOTETOURT VA 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN BY THUNDERSTORM
WINDS NEAR THE INTERSECTION OF CRAIGS CREEK
ROAD AND ROARING RUN ROAD.
0515 PM TSTM WND DMG 1 NE EAGLE ROCK 37.64N 79.79W
08/29/2021 BOTETOURT VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG NARROW PASSAGE ROAD NEAR THE COMMUNITY
OF EAGLE ROCK.
0210 PM TSTM WND DMG MOUNTAIN GROVE 38.10N 79.89W
08/29/2021 BATH VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
IN THE COMMUNITY OF MOUNTAIN GROVE.
0253 PM TSTM WND DMG 3 E WARM SPRINGS 38.06N 79.72W
08/29/2021 BATH VA 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN BY THUNDERSTORM
WINDS ALONG DRY RUN ROAD.
0300 PM TSTM WND DMG 5 WSW NIMROD HALL 37.92N 79.72W
08/29/2021 BATH VA 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN BY THUNDERSTORM
WINDS ALONG THE COWPASTURE RIVER HIGHWAY.
0305 PM TSTM WND DMG HOT SPRINGS 38.00N 79.83W
08/29/2021 BATH VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG THE SAM SNEAD HIGHWAY NEAR THE
COMMUNITY OF HOT SPRINGS.
0336 PM HAIL 2 S NATURAL WELL 37.89N 79.97W
08/29/2021 E0.70 INCH ALLEGHANY VA PUBLIC
0410 PM TSTM WND DMG 2 ESE COVINGTON CITY 37.77N 79.96W
08/29/2021 ALLEGHANY VA 911 CALL CENTER
AT LEAST TWO TREES WERE BLOWN DOWN BY
THUNDERSTORM WINDS ALONG VALLEY RIDGE ROAD.
&&Special weather statement, Aug 30, 1:27 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
127 PM EDT Mon Aug 30 2021
VAZ007-009-010-301800-
Tazewell VA-Bland VA-Smyth VA-
127 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of
Smyth, southwestern Tazewell and southwestern Bland Counties through
200 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Allison Gap, or over Saltville, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion...
Saltville...
Chilhowie...
Cedar Bluff...
Ceres...
Nebo...
and Hungry Mother State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3695 8182 3696 8178 3703 8181 3710 8178
3702 8128 3697 8135 3697 8137 3695 8138
3693 8136 3670 8153 3670 8154 3665 8157
3664 8161 3665 8163 3679 8170 3693 8183
TIME...MOT...LOC 1727Z 289DEG 30KT 3691 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 30, 2:54 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT Mon Aug 30 2021
VAZ020-301945-
Bath VA-
254 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of Bath County through
345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, or 9 miles northwest of Warm Springs, moving east at
5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millboro...
Warm Springs...
Mountain Grove...
Burnsville...
Bacova Junction...
Yost...
and Lake Moomaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7944 3810 7949 3809 7948
3804 7952 3803 7951 3795 7959 3804 7997
3808 7995 3810 7993 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 1853Z 283DEG 6KT 3816 7987
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Mon Aug 30 2021
VAZ023-024-034-035-302030-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
401 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southwestern
Rockbridge, north central Bedford, east central Botetourt and west
central Amherst Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Natural Bridge, or 8 miles west of Glasgow, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buena Vista...
Glasgow...
Big Island...
Snowden...
and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 7967 3772 7965 3773 7938 3751 7931
TIME...MOT...LOC 2001Z 280DEG 14KT 3765 7960
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:01 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 29 min |
| Aug 29, 8:33 PM EDT | Special Weather Statement | RNK | Montgomery, City of Roanoke, City of Salem | 27 min |
| Aug 29, 8:34 PM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Aug 29, 9:28 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Aug 29, 9:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Aug 29, 10:01 PM EDT | Special Weather Statement | RNK | Patrick | 29 min |
| Aug 29, 10:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Aug 29, 10:07 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 23 min |
| Aug 29, 10:24 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 51 min |
| Aug 29, 10:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Aug 29, 10:31 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 44 min |
| Aug 29, 11:11 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 34 min |
| Aug 29, 11:13 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Aug 30, 5:04 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 60 hr |
| Aug 30, 9:06 AM EDT | Special Weather Statement | RNK | Giles | 39 min |
| Aug 30, 1:27 PM EDT | Special Weather Statement | RNK | Smyth | 33 min |
| Aug 30, 2:54 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Aug 30, 4:37 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 38 min |
| Aug 30, 4:39 PM EDT | Special Weather Statement | RNK | City of Danville | 36 min |
| Aug 30, 4:56 PM EDT | Special Weather Statement | RNK | City of Danville | 34 min |
| Aug 30, 5:25 PM EDT | Special Weather Statement | RNK | City of Danville | 35 min |
| Aug 30, 5:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 30, 5:58 PM EDT | Special Weather Statement | RNK | City of Danville | 47 min |
| Aug 30, 6:13 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Aug 30, 6:56 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth, Wythe | 2 hr |
| Aug 30, 7:11 PM EDT | Special Weather Statement | RNK | City of Martinsville | 34 min |
| Aug 30, 7:37 PM EDT | Special Weather Statement | RNK | Floyd | 38 min |
| Aug 30, 7:39 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 30, 7:44 PM EDT | Special Weather Statement | RNK | City of Danville | 31 min |
| Aug 30, 7:45 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Aug 30, 7:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 35 min |
| Aug 30, 6:25 PM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Aug 30, 3:20 AM EDT | Areal Flood Advisory | RNK | Greenbrier | 6 hr |
| Aug 30, 4:47 AM EDT | Special Weather Statement | RNK | Summers | 58 min |
| Aug 30, 7:46 AM EDT | Special Weather Statement | RNK | Summers | 44 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.